MAUDE Adverse Event Report: TORNIER INC PERFORM HUMERAL STEM SZ 4; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED

TORNIER INC PERFORM HUMERAL STEM SZ 4; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED
Catalog Number DWX4SS
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Joint Dislocation (2374); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
It was reported that the patient had a dislocation, possibly attributed to night terrors after the initial surgery.The patient underwent a revision surgery to replace the poly insert.During impaction of the poly it was noted that it would not seat despite repeated malleting of the implant.This caused the stem to subside as well as the poly to be damaged.The stem was removed and replaced with longer stem and a new poly was implanted.
 
Additional Manufacturer Narrative
Corrections: h6: device codes, clinical signs code, d9: product available to stryker.The reported event was not confirmed.Since, the device was not returned for evaluation.And no other evidences were provided.The device inspection was not possible, as the product was not returned for investigation.A review of the device history, for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found, during the investigation.A review of the labeling, did not indicate any abnormalities.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by an application of excessive mechanical force, during surgery.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
It was reported, that the patient had a dislocation.Possibly, attributed to night terrors after the initial surgery.The patient, underwent a revision surgery to replace the poly insert.During, impaction of the poly it was noted, that it would not seat, despite repeated malleting of the implant.This caused the stem to subside.As well as, the poly to be damaged.The stem was removed and replaced with longer stem and a new poly was implanted.

Brand Name
PERFORM HUMERAL STEM SZ 4
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19140553
Report Number0001649390-2024-00175
Device Sequence Number17975630
Product Code PAO
UDI-Device Identifier00846832085514
UDI-Public00846832085514
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K201315
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWX4SS
Device Lot NumberAG3859
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/04/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale